Stability Analysis in Discrete Optimization Involving Generalized Addition Operations
This paper addresses the tolerance approach to the sensitivity analysis of optimal solutions to a nonlinear optimization problem of the form: minimize the total cost of a trajectory over all admissible discrete trajectories, where the total cost is expressed through individual costs by means of a generalized addition operation on the set of all non-negative or positive reals. We evaluate and present sharp estimates for upper and lower bounds of costs, for which an optimal solution to the above problem remains stable. These bounds present new results in the sensitivity analysis, as well as extend in a unified way most known results. We define an invariant of the optimization problem—the tolerance function, which is independent of optimal solutions, and establish its basic properties, among which are a characterization of the set of all optimal solutions, the uniqueness of an optimal solution, and extremal values of the tolerance function on an optimal solution.
KeywordsOptimization problem Generalized addition Objective function Optimal solution Stability interval
Mathematics Subject Classification90C31 90C27 90C26
The authors are partially supported by LATNA Laboratory, NRU HSE, RF government Grant 11.G34.31.0057.
- 5.Sotskov, Yu.N., Leontev, V.K., Gordeev, E.N.: Some concepts of stability analysis in combinatorial optimization. Discret. Appl. Math. 58(2), 169–190 (1995)Google Scholar
- 12.Greenberg, H.J.: An annotated bibliography for post-solution analysis in mixed integer programming and combinatorial optimization. In: Woodruff, D.L. (ed.) Advances in Computational and Stochastic Optimization, Logic Programming, and Heuristic Search, pp. 97–147. Kluwer, Boston (1998)CrossRefGoogle Scholar
- 13.van Hoesel, C.P.M., Kolen, A.W.J., Rinnooy Kan, A.H.G., Wagelmans, A.P.M.: Sensitivity Analysis in Combinatorial Optimization: A Bibliography. Technical report 8944/A, Econometric Institute, Erasmus University, The Netherlands (1989)Google Scholar
- 14.Krasnosel’skiĭ, M.A., Rutickiĭ Ja, B.: Convex Functions and Orlicz Spaces. P. Noordhoff, Groningen (1961)Google Scholar
- 22.Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics, vol. 1034. Springer, Berlin (1983)Google Scholar